MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GUIDE WIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GUIDE WIRE M; WIRE, GUIDE, CATHETER
Model Number GM1831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the tip of the glidewire gold broke off inside the patient.They were able to retrieve the tip out of the patient.There was calcium in the patient's artery, and the way the wire was manipulated caused it to break off.There was no estimated blood loss.There was no surgical intervention required.There was no direct allegation that the reported device caused or contributed to patient injury.Additional information was received on 30oct2023: the procedure was a peripheral.A snare was used to remove the broken tip.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual sample was not available; therefore, investigation of it could not be performed.History investigation of the product with the involved product code/lot number found no anomaly in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following inspection and control.The outer diameter of wire is controlled to assure the strength of wire.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as a scratch or peeling of the outer layer.Instructions for use (ifu) of this product includes the following warning."[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." please see mdr 2243441-2023-00041 for the importer report.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d1: brand name, section d4: udi, model number, and the catalog number.

Brand Name
GUIDE WIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18148582
Report Number9681834-2023-00239
Device Sequence Number7609180
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public(01)04987350711908(17)241130(10)221213
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGM1831
Device Catalogue NumberRF*RA18303TA
Device Lot Number221213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown